Skip directly to search Skip directly to A to Z list Skip directly to page options Skip directly to site content

NIOSHTIC-2 Publications Search

Search Results

Miscellanea probabilistic model for two dependent circular variables.

Authors
Singh-H; Hnizdo-V; Demchuk-E
Source
Biometrika 2002 Aug; 89(3):719-723
NIOSHTIC No.
20022894
Abstract
Motivated by problems in molecular biology and molecular physics, we propose a five-parameter torus analogue of the bivariate normal distribution for modelling the distribution of two circular random variables. The conditional distributions of the proposed distribution are von Mises. The marginal distributions are symmetric around their means and are either unimodal or bimodal. The type of shape depends on the configuration of parameters, and we derive the conditions that ensure a specific shape. The utility of the proposed distribution is illustrated by the modelling of angular variables in a short linear peptide.
Keywords
Statistical-analysis; Statistical-quality-control; Models; Biostatistics; Data-processing
Contact
Department of Statistics, West Virginia University, Morgantown, West Virginia 26506-6330, U.S.A.
CODEN
BIOKAX
Publication Date
20020801
Document Type
Journal Article
Email Address
hsingh@stat.wvu.edu
Fiscal Year
2002
NTIS Accession No.
NTIS Price
Issue of Publication
3
ISSN
0006-3444
NIOSH Division
HELD
Source Name
Biometrika
State
WV
Performing Organization
Department of Statistics, West Virginia University, Morgantown, WV
TOP